Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 71, NWS Sioux Falls, SD

June 23, 2010Sioux County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jun 23, 2010, 3:27 AM CDT for Sioux County, Iowa. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2010, 3:27 AM CDT (08:27 UTC)
Expired
Jun 23, 2010, 10:02 AM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 72 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Floyd River at Alton (ALTI4).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06600100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS43 KFSD 230828
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 AM CDT WED JUN 23 2010

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT ALTON 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
  LITTLE SIOUX RIVER AT CHEROKEE 
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN IOWA...SOUTH DAKOTA...
  BIG SIOUX RIVER AT AKRON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
WIDESPREAD HEAVY RAINFALL OF 2 TO 4 INCHES FELL ACROSS THE LOWER PORTIONS
OF THE BIG SIOUX RIVER...THE FLOYD RIVER...AND LITTLE SIOUX RIVER BASINS.
THIS RAIN FELL ON ALREADY SATURATED GROUND...AND HAS CAUSED EITHER NEW
FLOODING...OR EXACERBATED EXISTING FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MID WEDNESDAY MORNING. 

&&

IAC149-SDC127-241227-
/O.EXT.KFSD.FL.W.0054.000000T0000Z-000000T0000Z/
/AKRI4.2.ER.100613T1110Z.100623T1800Z.000000T0000Z.NO/
327 AM CDT WED JUN 23 2010

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 03AM WEDNESDAY THE STAGE WAS 18.2 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.5 FEET BY WEDNESDAY 
  AFTERNOON JUNE 23...THEN BEGIN SLOWLY FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED. 

$$

IAC041-059-241226-
/O.NEW.KFSD.FL.W.0068.100624T1800Z-100626T1800Z/
/SPWI4.1.ER.100624T1800Z.100625T0600Z.100625T1800Z.NO/
327 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM THURSDAY AFTERNOON TO SATURDAY AFTERNOON.
* AT 09AM TUESDAY THE STAGE WAS 7.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 PM THURSDAY AND CREST NEAR 
  10.3 FEET BY FRIDAY JUNE 25. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE IN THE DAY FRIDAY JUNE 25.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS.     

$$

IAC021-241226-
/O.NEW.KFSD.FL.W.0069.100623T1020Z-000000T0000Z/
/LNNI4.2.ER.100623T1020Z.100626T1200Z.000000T0000Z.NO/
327 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 03AM WEDNESDAY THE STAGE WAS 17.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 AM WEDNESDAY AND CREST NEAR 
  19.2 FEET BY THURSDAY JUNE 24.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND 
  BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER. 

$$

IAC035-241226-
/O.NEW.KFSD.FL.W.0070.100624T2024Z-000000T0000Z/
/CHKI4.1.ER.100624T2024Z.100625T1200Z.000000T0000Z.NO/
327 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...CREST NEAR 18.1 FEET EARLY FRIDAY MORNING.
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON 
  THE SOUTH BANK OF THE RIVER. 


$$

IAC167-241226-
/O.NEW.KFSD.FL.W.0071.100623T0827Z-100625T1730Z/
/ALTI4.1.ER.100623T0643Z.100623T1800Z.100624T1730Z.NO/
327 AM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FLOYD RIVER AT ALTON.
* UNTIL FRIDAY AFTERNOON.
* AT 03AM WEDNESDAY THE STAGE WAS 14.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.5 FEET BY WEDNESDAY 
  AFTERNOON JUNE 23. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY
  JUNE 24.
* AT STAGES NEAR 16.0 FEET...SIGNIFICANT AMOUNTS OF CROP AND PASTURE 
  LAND ARE FLOODED. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

BIG SIOUX RIVER
AKRI4    16.0   18.17 WED 3 AM    19.5  WED 1 PM   

LITTLE SIOUX RIVER
SPWI4    10.0    7.90 TUE 9 AM    10.3  FRI 1 AM    
LNNI4    18.0   17.58 WED 3 AM    19.7  SAT 7 AM    
CHKI4    17.0      M              18.1  FRI 7 AM    

FLOYD RIVER
ALTI4    12.0   14.15 WED 3 AM    15.5  WED 1 PM
1 follow-up statement
138 
WGUS83 KFSD 231502
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1002 AM CDT WED JUN 23 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT ALTON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

&&

IAC167-231532-
/O.CAN.KFSD.FL.W.0071.000000T0000Z-100623T1600Z/
/ALTI4.1.ER.100623T0643Z.100623T0900Z.100623T1513Z.NO/
1002 AM CDT WED JUN 23 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE FLOYD RIVER AT ALTON.
* AT 09AM WEDNESDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY 
  JUNE 23. THE RIVER CRESTED AT 14.26 FEET AT 4 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  11 AM WEDNESDAY JUNE 23.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER 
  LYING AGRICULTURAL LANDS ALONG THE RIVER. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

FLOYD RIVER
ALTI4    12.0   12.09 WED 10 AM  14.26  WED JUN 23

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 23, 1:48 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 23, 1:48 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
148 AM CDT WED JUN 23 2010

.DISCUSSION...
THUNDERSTORMS TO EXIT THE AREA THIS MORNING AS S/WV OVER ERN SD LIFT
NE AND COLD FRONT DRIVES EAST. SHOULD SEE A FEW LINGERING
THUNDERSTORMS INTO SW MN AND NW IA THROUGH MID MORNING...BUT THAT IS
ABOUT IT. FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 7 AM...AS
HEAVY RAIN THREAT WINDS DOWN. SOME OF THE HEAVIEST RAIN OVERNIGHT
FELL ALONG AND NEAR A LINE FROM YANKTON...TO HAWARDEN...TO SPENCER
IOWA. MUCH OF THIS AREA PICKED UP A QUICK 2 TO 3 INCHES OF
RAIN...AND LOCALLY HIGHER AMOUNTS ESTIMATED BY RADAR.

BY THIS AFTERNOON MUCH OF THE AREA WILL HAVE CLEARED OUT BEHIND THE
FRONT...WITH BROAD UPPER LEVEL SUBSIDENCE SETTING IN...DESPITE A
WEAK WAVE DRIFTING ACROSS THE AREA . MODELS SHOWING SOME BNDRY LAYER
INSTABILITY DEVELOPING THIS AFTERNOON WITH THE COOLER AIR ALOFT AND
RESIDUAL SFC MOISTURE. THINKING ANY INSTABILITY WILL BE OVER POWERED
BY STRONG SUBSIDENCE SO ONLY HAVE SLIGHT CHANCE OF THUNDERSTORMS INTO
SW MN THIS AFTERNOON...AND THAT MAY BE OVERDOING IT.

HIGH PRESSURE WILL FINALLY PRODUCE A DRY NIGHT ACROSS THE AREA. DRY
CONDITIONS TO CONTINUE INTO THE DAY THURSDAY...BUT AS HIGH PRESSURE
SLIDES EAST...CHANCES FOR PRECIPITATION AGAIN BEGIN TO INCREASE. MAY
SEE ISOLATED STORMS INTO S CNTRL SD LATE THU AFTERNOON AND
EVENING...BUT MOST LIKE THE CAP WILL HOLD AS THERE IS NO UPPER LEVEL
SUPPORT. MODELS KEEP THINKS DRY THU NIGHT...BUT WILL HAVE TO MONITOR
WARM MOIST RETURN FLOW ALOFT SPREAD EAST ACROSS THE AREA. MAY BE
ABLE TO SPARK A FEW LATE NIGHT THUNDERSTORMS. CHANCES OF
THUNDERSTORMS TO CONTINUE ON FRIDAY...BUT MOST OF THE THUNDERSTORM
ACTIVITY OVER THE REGION WILL BE WELL TO THE NORTH ACROSS NORTH
DAKOTA. BEST CHANCES OF THUNDERSTORMS FOR THE FA WILL BE SAT INTO
SAT NIGHT. A STATIONARY SFC FRONT IS EXPECTED TO SET UP ACROSS E
CNTRL SD SAT AFT ALONG WHICH THUNDERSTORMS MAY FIRE ON. NOT CERTAIN
ON THE EXACT POSITION OF THE FRONT SAT...BUT KEPT THE NORTHERN CWA A
TAD COOLER WITH HIGHS IN THE 80S...WHILE HOT HUMID CONDITIONS WILL
BE FOUND TO THE SOUTH. AN UPPER WAVE AND THE NEXT COLD FRONT SHOULD
PUSH ACROSS THE AREA SAT NIGHT...PRODUCING THE NEXT ROUND OF
WIDESPREAD THUNDERSTORMS WITH SOME SEVERE WEATHER A GOOD BET. ONCE THIS
WAVE MOST THROUGH...THE WX PATTERN APPEARS TO CHANGE...AT LEAST
TEMPORARILY WITH A DOMINATE UPPER RIDGE BUILDING ACROSS THE NORTHERN
PLAINS THE FIRST HALF OF NEXT WEEK.

&&
.AVIATION...
THUNDERSTORM ACTIVITY TO WIND DOWN THIS MORNING...ALTHOUGH A FEW
LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGH 15 Z INTO NW IA AND
SW MN. HIGH PRESSURE TO BUILD INTO THE AREA TODAY. IT WILL BE A BIT
BREEZY FROM THE NW THROUGH THE AFTERNOON BUT WINDS WILL BECOME LIGHT
THIS EVENING AS HIGH PRESSURE MOVES ACROSS THE AREA.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IAZ001>003-
     012>014-020>022-031-032.

MN...NONE.
NE...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ013-014.

SD...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR SDZ050-057>071.

&&

97
Hazardous weather outlook, Jun 22, 11:21 AM CDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 AM CDT TUE JUN 22 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1121 AM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
BY LATE THIS AFTERNOON INTO THE EARLY EVENING...A FEW
THUNDERSTORMS COULD DEVELOP OVER NORTHWEST IOWA AND FAR SOUTHEAST
SOUTH DAKOTA IN A VERY UNSTABLE ENVIRONMENT. IF THE STORMS CAN
DEVELOP...HAIL TO THE SIZE OF BASEBALLS AS WELL AS TORNADOES WILL
BE A THREAT. THE MAIN THREAT FOR THESE STORMS WILL BE SOUTH OF A
VERMILLION TO SPENCER IOWA LINE.

TONIGHT...MAINLY AFTER 9 PM CDT...A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP AND MOVE INTO THE AREA. WIND GUSTS TO 80 MPH
AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.
THE MAIN THREAT WILL BE WEST OF INTERSTATE 29 AND SOUTH OF
HIGHWAY 34 BEFORE MIDNIGHT AND ALONG AND EAST OF INTERSTATES 29
AND 90 AFTER MIDNIGHT.

FLOODING...
AN AREA OF STRONG THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE
AREA TONIGHT...WITH HEAVY RAIN A POSSIBILITY. AREAS ALONG AND
SOUTH OF INTERSTATE 90 IN SOUTHEASTERN SOUTH DAKOTA INTO
NORTHWEST IOWA WILL SEE THE THREAT FOR ONE TO THREE INCHES OF
RAIN...ESPECIALLY IF A FEW AFTERNOON THUNDERSTORMS CAN
DEVELOP...WHICH WOULD EXACERBATE THE PROBLEMS. A FLASH FLOOD
WATCH IS IN EFFECT FOR THIS AREA THROUGH WEDNESDAY MORNING.

FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS ALONG
PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN SOUTHEAST SOUTH
DAKOTA...THOUGH RIVER LEVELS ARE SLOWLY FALLING IN MANY AREAS.
THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE.
AREAL FLOODING OF SMALL STREAMS AND CREEKS ALSO CONTINUES IN
SOUTH CENTRAL SOUTH DAKOTA BETWEEN THE JAMES RIVER AND MISSOURI
RIVER...RESULTING IN NUMEROUS ROAD CLOSURES IN RURAL AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM ACROSS NORTHWEST
IOWA AND WEST OF THE JAMES RIVER VALLEY AFTER 5 PM...AND LIKELY
ACROSS THE AREA AFTER 9 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 23, 12:23 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1223 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND GST     HURON                   44.36N 98.22W
06/23/2010  M63 MPH          BEADLE             SD   ASOS

&&

LAFLIN
Local storm report, Jun 23, 12:24 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     TSTM WND GST     HURON                   44.36N 98.22W
06/23/2010  M70.00 MPH       BEADLE             SD   ASOS

&&

LAFLIN
Local storm report, Jun 23, 12:27 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLASH FLOOD      HAWARDEN                43.00N 96.48W
06/23/2010                   SIOUX              IA   TRAINED SPOTTER

            WATER OVER THE CURBS

&&

LAFLIN
Local storm report, Jun 23, 12:45 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1245 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     FLASH FLOOD      SPENCER                 43.15N 95.15W
06/22/2010                   CLAY               IA   BROADCAST MEDIA

            STREETS AND SMALL STREAMS IN THE SPENCER CITY LIMITS ARE
            FLOODED.

&&

TRM
Local storm report, Jun 23, 12:51 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1251 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     2 S LESTERVILLE         43.01N 97.59W
06/23/2010  M98.00 MPH       YANKTON            SD   EMERGENCY MNGR

1237 AM     FLASH FLOOD      SPENCER                 43.15N 95.15W
06/23/2010                   CLAY               IA   BROADCAST MEDIA

            STREETS AND SMALL STREAMS IN THE SPENCER CITY LIMITS ARE
            FLOODED.

&&

TRM
Local storm report, Jun 23, 2:11 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
211 AM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             2 SW MARCUS             42.80N 95.84W
06/22/2010  E1.25 INCH       CHEROKEE           IA   TRAINED SPOTTER

1102 PM     FUNNEL CLOUD     2 SW MARCUS             42.81N 95.84W
06/22/2010                   CHEROKEE           IA   TRAINED SPOTTER

1102 PM     TORNADO          3 S MARCUS              42.78N 95.81W
06/22/2010                   CHEROKEE           IA   TRAINED SPOTTER

            POSSIBLE TORNADO ON THE GROUND

1110 PM     TORNADO          1 S MARCUS              42.81N 95.81W
06/22/2010                   CHEROKEE           IA   TRAINED SPOTTER

            TORNADO ON THE GROUND

1115 PM     TORNADO          1 E MARCUS              42.82N 95.79W
06/22/2010                   CHEROKEE           IA   AMATEUR RADIO

            TORNADO ON GROUND

1130 PM     FUNNEL CLOUD     1 S CRAIG               42.88N 96.31W
06/22/2010                   PLYMOUTH           IA   EMERGENCY MNGR

1135 PM     TSTM WND GST     4 SW CRAIG              42.85N 96.37W
06/22/2010  E60.00 MPH       PLYMOUTH           IA   EMERGENCY MNGR

1145 PM     TSTM WND GST     5 E STRUBLE             42.89N 96.09W
06/22/2010  E60.00 MPH       PLYMOUTH           IA   EMERGENCY MNGR

1200 AM     TSTM WND GST     2 S LESTERVILLE         43.01N 97.59W
06/23/2010  M98.00 MPH       YANKTON            SD   EMERGENCY MNGR

1206 AM     TSTM WND GST     HURON                   44.36N 98.22W
06/23/2010  M70.00 MPH       BEADLE             SD   ASOS

1208 AM     TSTM WND GST     HURON                   44.36N 98.22W
06/23/2010  M63.00 MPH       BEADLE             SD   ASOS

1210 AM     FLASH FLOOD      HAWARDEN                43.00N 96.48W
06/23/2010                   SIOUX              IA   TRAINED SPOTTER

            WATER OVER THE CURBS

1237 AM     FLASH FLOOD      SPENCER                 43.15N 95.15W
06/23/2010                   CLAY               IA   BROADCAST MEDIA

            STREETS AND SMALL STREAMS IN THE SPENCER CITY LIMITS ARE
            FLOODED.

&&

LAFLIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:48 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth27 min
Jun 22, 10:50 PM CDTTornado WarningFSDCherokee, Plymouth25 min
Jun 22, 10:54 PM CDTTornado WarningFSDPlymouth, Sioux36 min
Jun 22, 11:10 PM CDTTornado WarningFSDCherokee, O'Brien50 min
Jun 22, 11:26 PM CDTTornado WarningFSDPlymouth, Sioux49 min
Jun 22, 11:35 PM CDTTornado WarningFSDBuena Vista, Cherokee, Clay, O'Brien25 min
Jun 22, 11:40 PM CDTTornado WarningFSDCherokee, O'Brien, Plymouth, Sioux35 min
Jun 22, 11:47 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth, Woodbury28 min
Jun 22, 11:58 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay32 min
Jun 23, 12:11 AM CDTSevere Thunderstorm WarningFSDCherokee, Ida, O'Brien, Plymouth, Sioux, Woodbury27 min
Jun 23, 12:15 AM CDTSevere Thunderstorm WarningFSDLyon30 min
Jun 23, 12:21 AM CDTFlash Flood WarningFSDClay, O'Brien, Plymouth, Sioux5 hr
Jun 23, 12:31 AM CDTSevere Thunderstorm WarningFSDLyon44 min
Jun 23, 3:27 AM CDTRiver Flood WarningFSDClay, Dickinson55 hr
Jun 23, 3:27 AM CDTRiver Flood WarningFSDBuena Vista16 days
Jun 23, 3:27 AM CDTRiver Flood WarningFSDCherokee6 hr
Jun 23, 9:56 AM CDTRiver Flood WarningFSDClay, O'Brien25 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.